MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Cardiac Arrest (1762); Myocardial Infarction (1969); Syncope/Fainting (4411)
Date of Event 09/16/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on a (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 12f amulet delivery sheath for a left atrial appendage closure procedure.The procedure was completed without complications, and the patient was treated.Following the prescribed hospitalization period, the patient was discharged without any reported adverse events.On (b)(6) 2025, it was reported that the patient returned to the hospital in cardiac arrest a few days after discharge.Resuscitation efforts were unsuccessful, and the patient passed away.The cause of death was reported to be cardiac arrest with probably heart attack.The physician indicated that there was no association between the procedure performed using the abbott device and the patient¿s death and did not attribute the event to the product¿s performance.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a successful left atrial appendage occlusion using a 22 mm amulet occluder.Five days post-discharge the patient presented with syncope, chest pain and cardiac arrest and could not be saved and passed away.An autopsy confirmed the presence of an acute myocardial infarction without evidence of significant coronary artery stenosis.The device remained implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Fluoroscopy and tee images demonstrated a well-positioned amulet occluder within the laa.There is no evidence of a pericardial effusion or device embolization.Based on the information available and medical review, the reported patient death is consistent with acute myocardial infarction 5 days post-procedure.However, the exact cause could not be conclusively determined.The cause of the patient effects could not be determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 12f amulet delivery sheath for a left atrial appendage closure procedure.The patient¿s condition prior to the procedure was reported as permanent atrial fibrillation (af), stable, with a history of amyloid encephalopathy.The procedure was performed under transesophageal echocardiography (tee) and fluoroscopy guidance and was completed without complications.The patient remained hemodynamically stable throughout the procedure and was reported to be stable immediately post-procedure and at discharge.No ecg changes or arrhythmias were noted before discharge, and the patient was compliant with prescribed medications, including anticoagulants and antiplatelets.Following the prescribed hospitalization period, the patient was discharged without any reported adverse events.On (b)(6) 2025, it was reported that the patient returned to the hospital in cardiac arrest a few days after discharge.Prior to the cardiac arrest, the patient experienced syncope and chest pain.Resuscitation efforts were unsuccessful, and the patient passed away.The cause of death was reported to be cardiac arrest with probable heart attack.An autopsy was performed, and findings indicated acute myocardial infarction without significant coronary stenosis.The physician indicated that there was no association between the procedure performed using the abbott device and the patient¿s death and did not attribute the event to the product¿s performance.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23881821
Report Number2135147-2025-07637
Device Sequence Number15858801
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)300228(10)10753817
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10753817
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12F AMULET DELIVERY SHEATH.
Outcome Attributed to Adverse Event Disability; Required Intervention; Death;
Patient SexUnknown